Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



There is a paracompact Q-set space in ZFC

Author: Zoltan T. Balogh
Journal: Proc. Amer. Math. Soc. 126 (1998), 1827-1833
MSC (1991): Primary 54Dxx
MathSciNet review: 1459106
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct a paracompact space $QX$ such that every subset of $QX$ is an $F_{\sigma }$-set, yet $QX$ is not $\sigma $-discrete. We will construct our space not to have a $G_{\delta }$-diagonal, which answers questions of A.V. Arhangel'skii and D. Shakhmatov on cleavable spaces.

References [Enhancements On Off] (What's this?)

  • [A1] A.V. Arhangel'skii, The general concept of cleavability of a topological space, Top. Applications 44 (1992), 27-36. MR 93k:54047
  • [A2] A.V. Arhangel'skii, Divisibility and cleavability of spaces, Recent Developments of General Topology and Applications, Math. Res., vol. 67, Akademie-Verlag, Berlin, 1992, pp. 13-26. MR 94e:54028
  • [AS] A.V. Arhangel'skii and D. Shakhmatov, Pointwise approximation of arbitrary functions by countable families of continuous functions, Trudy Sem. Petrovsk 13 (1988), 206-227; English transl., J. Soviet Math. 50 (1990), 1497-1511. MR 89m:41023
  • [B] Z. Balogh, There is a Q-set space in ZFC, Proc. AMS 113 (1991), 557-561. MR 91m:54046
  • [BJ] Z. Balogh and H. Junnila, Totally analytic spaces under $V = L$, Proc. Amer. Math. Soc. 87 (1983), 519-527. MR 84j:54026
  • [C] P. deCaux, A nondegenerate $\sigma $-discrete Moore space which is connected, Colloq. Math. 41 (1979), 207-209. MR 81m:54058
  • [H] R.W. Hansell, Some consequences of $(V = L)$ in the theory of analytic sets, Proc. Amer. Math. Soc. 80 (1980), 311-319. MR 81j:54058
  • [J] H. Junnila, Some topological consequences of the Product Measure Extension Axiom, Fund. Math. 115 (1983), 1-8. MR 85e:54021
  • [KV] K. Kunen and J. Vaughan, eds., Handbook of Set-Theoretic Topology, North-Holland, 1984. MR 85k:54001
  • [R] G.M. Reed, On normality and countable paracompactness, Fund. Math 110 (1980), 145-152. MR 82d:54033

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54Dxx

Retrieve articles in all journals with MSC (1991): 54Dxx

Additional Information

Zoltan T. Balogh
Affiliation: Department of Mathematics and Statistics, Miami University, Oxford, Ohio 45058

Keywords: Paracompact, Q-set space, $G_{\delta }$-diagonal, cleavable
Received by editor(s): August 24, 1995
Additional Notes: Research supported by NSF Grant DMS-9108476.
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society